MAUDE Adverse Event Report: INPECO SA FLEXLAB; TOTAL AUTOMATION SYSTEM

INPECO SA FLEXLAB; TOTAL AUTOMATION SYSTEM
Model Number FLX
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still ongoing to fix the issue.A mechanical fine tuning of the track bypass modules components has been evaluated necessary.The service personnel will monitor the situation to verify if, after the foreseen mechanical adjustments, the spillage does not occur anymore.
 
Event or Problem Description
Cases of sample spillage have been observed at the track bypass modules (tbm).The tbm is a section of track where the carriers that transport the sample tubes are diverted to reach the needed modules/interface modules more quickly.The possible risk associated to this issue is the cross-contamination of another uncapped tube in the area where the tube spilled.The customer did not report any actual case of test results potentially impacted by a possible cross-contamination.The users and the service personnel did not come in contact with the spillage thanks to the track covers.The track cleaning was done with ppe.
 
Additional Manufacturer Narrative
The initial report was submitted on october 23rd, 2020.Additional information: service personnel inspected the track bypass modules (tbm) where cases of sample spillage occurred.They performed mechanical adjustments on the modules components such as the followings: the track belts have been tensioned or replaced if needed.The disk speed has been checked and corrected adjusting the polycord belt.The gates paddles and the carrier presence sensors positions have been checked and corrected.The gate assembly has been replaced if needed.The sample spillage issues have been fixed in all the involved tbms except for 2 modules on which the service personnel is still investigating.The customer still did not report any actual case of test results potentially impacted by a possible cross-contamination.The modules are kept monitored.
 
Additional Manufacturer Narrative
The initial report (3010825766-2020-00007) was submitted on (b)(6)2020.The first supplemental report (3010825766-2020-00007_s1) was submitted on (b)(6) 2021.Additional information: service personnel has investigated the problem of sample spillage at the 2 track bypass modules (tbm) where new occurrences are still reported.For the tbm where the u-turn module is installed on the long section of t-module, inpeco released a kit with a straight track profile to be installed between the u-turn module and the t-module in order to avoid unnecessary change of directions of the sample tubes.At present the issue has not been reported from any other laboratory.No other actions foreseen for this tbm.For the other impacted tbm, the number of occurrences has decreased after the golive of other modules which allowed the reduction of the sample tubes diverted into the tbm and a better distribution of the sample tubes on the track.Additional actions are under evaluation to modify the layout and fix the issue.The section h6 (investigation findings and investigation conclusions) has been updated to include new codes.
 
Additional Manufacturer Narrative
Additional information: new cases of spillage have been observed from the last impacted tbm (track bypass module).It has been decided to remove this tbm since the actual workflow in this laboratory did not require the presence of a tbm (there was no need to route back the carriers).The tbm will be replaced with a straight portion of track.No other actions foreseen for this tbm.

Brand Name
FLEXLAB
Common Device Name
TOTAL AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
Manufacturer (Section G)
INPECO SPA
via givoletto 15
val della torre 10040
Manufacturer Contact
eva balzarotti
via torraccia 26
novazzano, 6883
SZ   6883
MDR Report Key10726701
Report Number3010825766-2020-00007
Device Sequence Number16972336
Product Code CEM
UDI-Device Identifier07640172340004
UDI-Public(01)07640172340004(11)180903
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFLX
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer04/28/2021
11/12/2021
04/27/2022
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date05/07/2021
12/10/2021
04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown